Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 4, 2020, 3:10 AM CST for Duval County, Webb County, Texas. It took effect at Mar 4, 2020, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 3:10 AM CST (09:10 UTC)
- In effect from
- Mar 4, 2020, 9:00 AM CST
- Expired
- Mar 4, 2020, 2:37 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
907 WWUS74 KCRP 040910 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 310 AM CST Wed Mar 4 2020 TXZ239-240-042200- /O.NEW.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 310 AM CST Wed Mar 4 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph expected. * WHERE...Webb and Duval Counties. * WHEN...From 9 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
158 WWUS74 KCRP 040927 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 327 AM CST Wed Mar 4 2020 TXZ232>234-242>247-342>347-442-443-447-041500- /O.NEW.KCRP.FG.Y.0010.200304T0927Z-200304T1500Z/ Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Beeville, Goliad, Victoria, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 327 AM CST Wed Mar 4 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Coastal Bend and Victoria Crossroads of south Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ239-240-041600- /O.CON.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 327 AM CST Wed Mar 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph expected. * WHERE...Webb and Duval Counties. * WHEN...From 9 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
373 WWUS74 KCRP 041107 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 507 AM CST Wed Mar 4 2020 TXZ231-241-041500- /O.EXA.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/ Live Oak-Jim Wells- Including the cities of George West, Three Rivers, Alice, and Orange Grove 507 AM CST Wed Mar 4 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Live Oak and Jim Wells Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ232>234-242>247-342>347-442-443-447-041500- /O.CON.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/ Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Beeville, Goliad, Victoria, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 507 AM CST Wed Mar 4 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Coastal Bend and Victoria Crossroads of south Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ239-240-041500- /O.CON.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 507 AM CST Wed Mar 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph expected. * WHERE...Webb and Duval Counties. * WHEN...From 9 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
464 WWUS74 KCRP 041524 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 924 AM CST Wed Mar 4 2020 TXZ231>234-241>247-342>347-442-443-447-041630- /O.EXP.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 924 AM CST Wed Mar 4 2020 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities are quickly lifting with the passage of the front. Therefore the dense fog advisory has been allowed to expire. Locations along the coast may continue to see low visibilities briefly for the next 30 minutes until the front passes through. $$ TXZ239-240-042200- /O.CON.KCRP.WI.Y.0004.000000T0000Z-200304T2200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 924 AM CST Wed Mar 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph expected. * WHERE...Webb and Duval Counties. * WHEN...From 9 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
716 WWUS74 KCRP 042037 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 237 PM CST Wed Mar 4 2020 TXZ239-240-042145- /O.CAN.KCRP.WI.Y.0004.000000T0000Z-200304T2200Z/ Webb-Duval- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, and San Diego 237 PM CST Wed Mar 4 2020 ...WIND ADVISORY IS CANCELLED... Gusty northwest winds will continue across the Brush Country this afternoon but should remain below Wind Advisory Criteria. Therefore the Wind Advisory has been cancelled for the Brush Country. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:33 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 3, 11:33 PM CST, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1133 PM CST Tue Mar 3 2020
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...
Fog is expected overnight across the Coastal Bend with the
possibility of some patchy fog developing inland with some sites
dropping to IFR and LIFR conditions. Any fog that develops should
clear by 15Z or 16Z Wednesday morning. A cold front will move
across the area starting at about 12Z Wednesday morning and reach
the coast by 18Z. With the passage of the front a line of showers
might be possible along the front with winds increasing behind
the front with gust up to 30 knots possible.
&&
.PREV DISCUSSION... /Issued 600 PM CST Tue Mar 3 2020/
DISCUSSION...
00Z aviation discussion follows.
AVIATION...
MVFR conditions will continue across the area before the arrival
of the cold front impacting the area starting around 12Z. Some fog
is possible overnight across the Coastal Bend with the
possibility of patchy fog across inland locations clearing at
about 15Z. Thus, went with tempos to show possible IFR and LIFR
conditions across some sites. A narrow line of showers might be
possible along the front with winds increasing behind the front
with gust up to 30 knots possible.
PREV DISCUSSION... /Issued 330 PM CST Tue Mar 3 2020/
SHORT TERM (Tonight through Wednesday night)...
Satellite showed a slow-moving upper low about 250 miles southwest
of El Paso with a broad subtropical jet in its advance, but
despite this decent pattern there remains a formidable EML over
all of South TX. As the upper low lifts over far West TX tonight,
southeasterly flow will weak height falls and mid-level cooling
will overspread the region. This low's pacific cold front should
enter Webb County after midnight at which point model soundings
show a narrow window of MLCAPE around 500 J/kg with weakening
CINH. All recent CAMs are in good agreement in showing the thrust
of stronger instability and ascent well north of the western
Brush Country where strong and severe modes are most probable, but
our region should remain capped with only some lucky showers
along the front. Otherwise, light showers and/or drizzle are more
likely tonight along the Coastal Bend as fog and stratus return
with some dense fog at times.
Once the front enters the waters by late morning, much drier
westerly trajectories arrive on very breezy to windy west winds.
Models favor the strongest winds from the Rio Grande Plains
into the Valley underneath a 35 knot wind max around 925 mb, but
wind gusts elsewhere could easily touch these values at times.
Will likely need a Wind Advisory, but confidence in the coverage
is low at this time so later shifts can revisit this with newer
data. Lastly, no cooling of significance behind the front combined
with stronger winds and low humidities will breed critical
wildfire conditions over all but the coastal areas north to the
the Crossroads. Winds should slowly decline Wed night and turn
northerly behind a Canadian cold front followed by much cooler
lows in the 40s and 50s.
LONG TERM (Thursday through Tuesday)...
Winds will gradually diminish Thursday as high pressure builds in
across South Texas. Pleasant conditions are expected Thursday and
Friday with mild temperatures in the 70s with low relative humidity
values in the afternoon. Moisture and low level clouds will
gradually return over the weekend as onshore flow redevelops by
Friday night. As a weak coastal trough develops across southern
Texas Sunday and Monday, continued to show slight chances for rain
early next week as warm moist air advects northward. Models hint at
the weak trough to then lift north along the coast as a weak front
moves across northern and central Texas.
MARINE...
Although dense fog has dissipated in coverage this afternoon, will
keep the Marine Dense Fog Advisory intact through 9 AM Wednesday
as fog models show high probabilities of dense fog expanding
in the coming hours along the nearshore waters and bays. Else,
weak to moderate onshore flow will maintain dense sea fog at times
through the night for much of the bays and nearshore waters. Some
light showers are expected tonight through Wednesday morning
before a cold front sweeps offshore around noon ahead of moderate
offshore winds. This flow will become strong over the Gulf waters
Wednesday night with Small Craft Advisory conditions likely. Small
Craft Advisory conditions are expected to continue through Thursday
morning. Winds and seas will diminish Thursday afternoon as high
pressure settles into South Texas. The winds will gradually become
onshore Friday night and Saturday as high pressure moves east of
the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 67 82 50 73 51 / 20 20 0 0 0
Victoria 66 80 49 71 48 / 20 30 0 0 0
Laredo 62 80 49 74 50 / 10 10 0 0 0
Alice 67 82 47 74 48 / 20 20 0 0 0
Rockport 66 79 53 71 53 / 20 20 0 0 0
Cotulla 61 78 47 75 48 / 20 20 0 0 0
Kingsville 67 84 47 74 49 / 20 20 0 0 0
Navy Corpus 66 79 54 70 55 / 20 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon to 7 PM CST Wednesday For the
following zones: Bee...Duval...Inland Kleberg...Inland
Nueces...Inland San Patricio...Jim Wells...La Salle...Live
Oak...McMullen...Webb.
GM...Dense Fog Advisory until 9 AM CST Wednesday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM.
&&
JCP/84...AVIATIONHazardous weather outlook, Mar 3, 3:43 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 343 PM CST Tue Mar 3 2020 TXZ229>234-239>247-342>347-442-443-447-042145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 343 PM CST Tue Mar 3 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible tonight over the northern Brush Country. Dense fog is possible tonight along the Coastal Bend and Victoria Crossroads. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected Wednesday afternoon through Wednesday evening from the Brush Country and southern Coastal Bend. A Red Flag Warning is in effect for these areas Wednesday from noon until 7 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-042145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 343 PM CST Tue Mar 3 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Dense fog will affect the bays and nearshore waters tonight through Wednesday morning. A Dense Fog Advisory is in effect until 9 AM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are likely Wednesday night through Thursday morning.
In the hours before
Special weather statement, Mar 3, 9:40 PM CST, 5 hours 30 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 940 PM CST Tue Mar 3 2020 TXZ245-342>347-442-443-447-040700- Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 940 PM CST Tue Mar 3 2020 ...AREAS OF FOG THIS DEVELOPING THIS EVENING... Areas of fog is developing across the Coastal Bend this evening. Expect visibilities generally 1 to 2 miles with a few locations seeing visibilities less than 1 mile at times. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:27 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 6 hr |
| Mar 4, 8:33 AM CST | Special Weather Statement | CRP | Aransas, Kleberg, Nueces, San Patricio | 57 min |
| Mar 4, 8:41 AM CST | Special Marine Warning | CRP | 94 min | |
| Mar 4, 2:40 PM CST | Small Craft Advisory | CRP | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.